Alabama, 2015Damaging Wind in Alabama, August 11, 2015
August 11, 2015 · NWS MOB · 1 event in 1 county or zone
An isolated pulse severe thunderstorm resulted in some minor damage in Butler County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An isolated pulse severe thunderstorm resulted in some minor damage in Butler County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Aug 11, 5:18 PM CST, 5 minutes earlier.
Area forecast discussion, Aug 11, 5:18 PM CST, 5 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
618 PM CDT TUE AUG 11 2015
.UPDATE...BASED ON LATEST CONVECTIVE TRENDS HAVE LOWERED LIKELY POPS FOR
SOUTHEAST MISSISSIPPI AND EXTREME SOUTHWEST ALABAMA TO CHANCE TO GOOD
CHANCE POPS FOR THIS EVENING. SIMILAR POPS CONTINUE FOR THE REMAINDER
OF THE AREA THIS EVENING. MADE OTHER MINOR ADJUSTMENTS. /29
&&
.AVIATION...
00Z ISSUANCE...VFR CONDITIONS ARE EXPECTED TO PREVAIL FOR THE NEXT
24 HOURS EXCEPT WILL HAVE VCTS MAINLY THIS EVENING AND WEDNESDAY
AFTERNOON FOR POTENTIAL MVFR CONDITIONS IN STORMS. WEST TO SOUTHWEST
WINDS SWITCH TO A LIGHT NORTHERLY FLOW TONIGHT AS A WEAK COLD FRONT
MOVES THROUGH THE AREA WITH A SOUTHWEST FLOW EXPECTED TO RESUME NEAR
THE COAST WEDNESDAY AFTERNOON. /29
&&
.PREV DISCUSSION... /ISSUED 338 PM CDT TUE AUG 11 2015/
SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...FOR TONIGHT THROUGH
WEDNESDAY...UPPER HIGH PRESSURE SYSTEM CENTERED OVER NORTHERN TEXAS
WILL RETROGRADE SLIGHTLY WESTWARD AS THE BASE OF A VERY LARGE EASTERN
CONUS UPPER TROUGH...EXTENDING SOUTH FROM AN UPPER LOW PRESSURE AREA
OVER SOUTHEAST CANADA...DIGS SOUTHWARD ALL THE WAY TO CENTRAL
FLORIDA. MEANWHILE A COLD FRONT CURRENTLY PUSHING SOUTH THROUGH
CENTRAL MISSISSIPPI AND ALABAMA WILL ENTER IN THE NORTHERN PORTION OF
THE FORECAST AREA THIS EVENING. THE FRONT WILL ADVANCE FURTHER SOUTH
ACROSS THE FORECAST AREA OVERNIGHT...BUT THEN STALL ALONG THE I-10
CORRIDOR ON WEDNESDAY AS IT ENCOUNTERS A DEVELOPING SEABREEZE.
REGIONAL RADAR MOSAIC DETECTING TWO DISTINCT AREAS OF CONVECTION
BEGINNING TO FORM THIS AFTERNOON. ONE AREA IS ALONG A RESULTANT
SEABREEZE TRYING TO MOVE INLAND INTO THE COASTAL SECTIONS OF
SOUTHWEST ALABAMA AND THE WESTERN FLORIDA PANHANDLE...AND THE OTHER
IS AHEAD OF THE ADVANCING COLD FRONT. THE SHOWERS AND THUNDERSTORMS
IN BOTH OF THESE AREAS WILL CONTINUE TO EXPAND IN COVERAGE AND
INCREASE IN INTENSITY THROUGH EARLY EVENING.
DECREASING STABILITY WITH MLCAPES NEAR 1500 J/KG AND ABUNDANT LOW
LEVEL MOISTURE WILL HELP FUEL THE STORMS AS THEY DEVELOP. STILL
EXPECTING SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE
REGION THIS EVENING. THE BULK OF THE PRECIPITATION WILL MOVE SOUTH
LATE THIS EVENING THROUGH THE OVERNIGHT HOURS...WITH THE
PRECIPITATION ENDING ACROSS THE NORTHERN PORTIONS OF THE FORECAST
AREA...NORTH OF THE COLD FRONT. SOME OF THE STORMS COULD BE STRONG
TO BRIEFLY SEVERE...WITH DAMAGING WIND GUSTS BEING THE PRIMARY
THREAT.
LOW TEMPERATURES TONIGHT WILL RANGE FROM 72 TO 76 INLAND AREAS...
WITH UPPER 70S ALONG THE IMMEDIATE COASTAL SECTIONS. HIGH
TEMPERATURES WEDNESDAY WILL RANGE FROM 90 TO 95 DEGREES. HEAT
INDICES WILL RANGE FROM 97 TO 104 DEGREES. /22
WEDNESDAY NIGHT THROUGH THURSDAY...THE EAST COAST UPPER TROUGH
REMAINS PRETTY STATIC...THOUGH A SHORTWAVE MOVING INTO THE TROUGH
FROM THE WEST PUSHES THE FRONTAL BOUNDARY SOUTH OF THE COAST...AND
MOVES DRIER AIR IN THE NORTH. A FEW SHOWERS STILL LOOK POSSIBLE
WEDNESDAY EVENING ALONG THE COAST UNTIL THE BOUNDARY MOVES WELL SOUTH
OF THE COAST...BUT FEEL THAT IF ANY...THESE WILL BE MOSTLY EVENING
SHOWERS. THURSDAY...WITH THE DRIER AIR OVER THE AREA...EVEN WITH
DAYTIME TEMPS STILL IN THE LOW 90S...HEAT INDICES OVER THE AREA WILL
DROP BELOW 100 WEDNESDAY.
WEDNESDAY NIGHT...SOME SHORTWAVE ENERGY THAT HAS MOVED THROUGH THE
BASE OF THE EASTERN UPPER TROUGH BEGINS TO ORGANIZE A SURFACE
CIRCULATION OFF THE FL/GA/SC ATLANTIC COAST...BRINGING BACK RETURN
MOISTURE OFF THE ATLANTIC. AM EXPECTING THIS MOISTURE TO BEGIN TO
WORK ITS WAY OVER MAINLY NORTHEASTERN SECTIONS OF THE FA. THIS
POINT...THIS BEGINNING MOISTURE RETURN WILL KEEP TEMPS FROM DROPPING
OVER THE NORTHEASTERN QUARTER OF THE FA AS LOW AS THE PREVIOUS NIGHT.
LONG TERM (FRIDAY ON)...FRIDAY THROUGH SATURDAY NIGHT...GUIDANCE
CONTINUES TO BREAK OFF THE SOUTHERN END OF THE EASTERN UPPER
TROUGH...CREATING A CLOSED LOW OVER THE NORTHERN GULF COAST. THIS
SEMI-ORGANIZED UPPER SYSTEM HELPS TO ENHANCE THE ONSHORE FLOW AND
MOISTURE RETURN OFF THE GULF AND TROPICAL ATLANTIC BY TIGHTENING THE
PRESSURE GRADIENT ALONG THE NORTHERN SIDE OF A SURFACE RIDGE OVER THE
SOUTHERN GULF OF MEX. THE ECMWF IS ADVERTISING A STRONGER RETURN FLOW
THAN THE GFS. EACH MODEL'S ENSEMBLES ARE ADVERTISING A SOLUTION
BETWEEN THEM...SO HAVE WENT BETWEEN FOR THE NUMBERS. THIS MEANS TEMPS
DROPPING TO AROUND SEASONAL WITH POPS A BIT BELOW...WITH THE MOISTURE
RETURN NOT STRONG ENOUGH TO WARRANT.
SUNDAY THROUGH MONDAY...BOTH ECMWF AND GFS ORGANIZE AN UPPER LOW
OVER/NEAR THE FA....BUT WITH TODAY'S RUNS...THE LOW OPENS QUICKLY TO
AN UPPER TROUGH OVER THE LOWER MISS RIVER VALLEY BY MONDAY EVENING.
THE GFS IS NOW THE FARTHEST WEST WITH THE UPPER DYNAMICS...THOUGH
UNLIKE THE ECMWF YESTERDAY...IS NOT ADVERTISING AS STRONG OF
SOUTHERLY FLOW...THUS MOISTURE RETURN AS THE ECMWF. THE ECMWF STILL
REMAINS THE STRONGEST WITH THE MOISTURE RETURN...AND IS STILL THE
WETTEST/COOLEST. HAVE CONTINUED WITH BLENDING THE SOLUTIONS....WITH
THE RESULT BEING TEMPS AROUND SEASONAL AND POPS A BIT BELOW.
MONDAY NIGHT THROUGH TUESDAY NIGHT...THIS PART OF THE FORECAST IS
PRETTY STATIC. THE UPPER TROUGH OVER THE LOWER MISS RIVER VALLEY AND
WESTERN PORTIONS OF THE SOUTHEASTERN CONUS CONTINUES TO OPEN...BUT
FOR THE NUMBERS...THE ONSHORE FLOW REMAINS PRETTY DECENT...KEEPING
TEMPS AND POPS AROUND SEASONAL.
MARINE...A SLOW MOVING COLD FRONT OVER THE SOUTHEASTERN STATES WILL
DRIFT SOUTH INTO THE NORTHERN GULF BY LATE WEDNESDAY NIGHT AND
STALL. THIS BOUNDARY WILL WAVER ACROSS THE NORTHERN GULF INTO
FRIDAY...AND THEN GRADUALLY DISSIPATE THROUGH THE WEEKEND AS A WEAK
RIDGE OF HIGH PRESSURE BECOME RE-ESTABLISHED ACROSS THE EASTERN GULF
OF MEXICO. /22
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 75 93 72 93 69 / 50 30 20 05 05
PENSACOLA 77 93 74 93 74 / 50 30 30 05 10
DESTIN 79 90 76 93 76 / 50 30 30 05 10
EVERGREEN 73 95 66 94 65 / 50 20 05 00 05
WAYNESBORO 73 94 68 93 64 / 30 05 05 00 00
CAMDEN 72 94 66 93 65 / 40 05 05 00 05
CRESTVIEW 74 95 68 95 67 / 40 30 20 05 05
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Aug 11, 5:25 AM CST, 11 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
625 AM CDT TUE AUG 11 2015
ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-121130-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL-
BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND-
ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL-
OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE-
625 AM CDT TUE AUG 11 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.
.DAY ONE...TODAY AND TONIGHT
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS
THE REGION TODAY...ESPECIALLY FROM LATE MORNING THROUGH THE AFTERNOON
HOURS AND INTO THE EARLY EVENING. SOME OF THE STORMS COULD BE STRONG
TO BRIEFLY SEVERE...WITH DAMAGING WIND GUSTS BEING THE PRIMARY
THREAT.
STILL HOT TODAY...BUT NOT QUITE AS HOT AS PAST SEVERAL DAYS. HIGHS
TODAY ARE EXPECTED TO GENERALLY BE IN THE LOW TO MID 90S. NO HEAT
ADVISORY TODAY AS MAX HEAT INDICES WILL TOP OUT AT 103-107 DEGREES
FOR MOST LOCATIONS. A FEW SPOTS OVER EXTREME WESTERN COUNTIES MAY SEE
108 OR 109 DEGREES...BUT FEEL IT WONT BE WIDESPREAD ENOUGH TO WARRANT
ADVISORY. HOWEVER...HOT WEATHER SAFETY PRECAUTIONS SHOULD BE
CONTINUED.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A COLD FRONT WILL MOVE SOUTH TO THE COAST AND REMAIN NEARLY
STATIONARY THROUGH THE WEEKEND...WHILE GRADUALLY WEAKENING.
SCATTERED SHOWERS AND STORMS SHOULD BE EXPECTED...ESPECIALLY NEAR THE
COAST.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH MONDAY.
GMZ630>635-650-655-670-675-121130-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
625 AM CDT TUE AUG 11 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.
.DAY ONE...TODAY AND TONIGHT
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP INLAND
AND MOVE SOUTH TOWARD THE COAST AND THE NEAR SHORE COASTAL WATERS
FROM LATE MORNING THROUGH THE AFTERNOON AND INTO THE EVENING HOURS.
MARINERS SHOULD REMAIN ALERT AS STORMS MOVE DOWN FROM THE NORTH.
STRONGER STORMS WILL PRODUCE BRIEF STRONG GUSTY WINDS...LOCALLY ROUGH
SEAS AND FREQUENT LIGHTNING.
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 11, 3:54 PM CST, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
454 PM CDT TUE AUG 11 2015
ALZ057-058-060-112300-
BUTLER AL-CRENSHAW AL-COVINGTON AL-
454 PM CDT TUE AUG 11 2015
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN BUTLER...CRENSHAW AND NORTHEASTERN COVINGTON IN
SOUTHCENTRAL ALABAMA UNTIL 600 PM CDT...
AT 454 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GREENVILLE...
MOVING SOUTHEAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
ANDALUSIA... LUVERNE... BRANTLEY...
RUTLEDGE... DOZIER... HEATH...
GANTT... GLENWOOD... ROSE HILL...
THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 50 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED
TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES.
LAT...LON 3153 8620 3146 8619 3128 8645 3176 8666
3188 8650 3171 8615 3166 8615 3166 8616
3162 8618 3162 8615 3154 8614
TIME...MOT...LOC 2154Z 320DEG 20KT 3177 8653Special weather statement, Aug 11, 5:07 PM CST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
607 PM CDT TUE AUG 11 2015
ALZ056>058-060-120000-
BUTLER AL-CRENSHAW AL-COVINGTON AL-CONECUH AL-
607 PM CDT TUE AUG 11 2015
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHERN BUTLER...SOUTHERN CRENSHAW...NORTHWESTERN COVINGTON AND
NORTHEASTERN CONECUH IN SOUTHCENTRAL ALABAMA UNTIL 700 PM CDT...
AT 607 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER I65 AND AL
106...OR 15 MILES SOUTHWEST OF GREENVILLE...MOVING SOUTHEAST AT 20
MPH.
LOCATIONS IMPACTED INCLUDE...
ANDALUSIA... GEORGIANA... BRANTLEY...
MCKENZIE... RIVER FALLS... RED LEVEL...
DOZIER... HEATH... GANTT...
I65 AND CR 7... I65 AND AL 106... ROSE HILL...
THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 50 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED
TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES.
HAZARDOUS DRIVING CONDITIONS ARE EXPECTED. HEAVY RAINFALL WILL
GREATLY RESTRICT VISIBILITY AND CREATE PONDING OF WATER ON
ROADWAYS...WHICH MAY CAUSE VEHICLES TO HYDROPLANE. TRAVELERS ARE
URGED TO USE CAUTION.
LAT...LON 3157 8621 3123 8659 3166 8694 3177 8679
TIME...MOT...LOC 2307Z 302DEG 18KT 3166 8678
Thunderstorm Wind, Butler
- When
- August 11, 5:23 PM CST
- Where
- Butler County, 2.1 mi NW of Chapman
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 31.688, -86.749
A severe thunderstorm wind gust blew a large tree down onto the southbound lane of Interstate 65 at mile maker 117.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, August 11, 20151 death · 1 event
- Damaging Winds in Arizona, August 11, 2015$1.1 million · 65 kt wind · 8 events
- Damaging Wind in Texas, August 11, 2015$500,000 · 87 kt wind · 1 event
- Hail and Damaging Winds in North Carolina, August 11, 2015$100,000 · 50 kt wind · 4 events
- Flash Flooding in New York, August 11, 2015$100,000 · 3 events
- Flash Flood and Damaging Winds in Arizona, August 11, 2015$73,000 · 54 kt wind · 8 events
- Damaging Winds in North Carolina, August 11, 2015$39,000 · 50 kt wind · 10 events
- Lightning Strike in Georgia, August 11, 2015$38,000 · 1 event
- Damaging Winds in Arizona, August 11, 2015$24,000 · 56 kt wind · 3 events
- Flash Flood and Hail in Texas, August 11, 2015$15,000 · 1 in hail · 12 events
- Damaging Winds in South Carolina, August 11, 2015$22,000 · 55 kt wind · 3 events
- Drought in Texas, August 11 to 31, 201512 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 600397.